Alert archive / California / Wind Advisories in 2020
Wind Advisory 74, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 22, 2020, 1:55 PM PST. It took effect at Nov 22, 2020, 8:00 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2020, 1:55 PM PST (21:55 UTC)
- In effect from
- Nov 22, 2020, 8:00 PM PST
- Expired
- Nov 24, 2020, 3:00 AM PST
- In force
- 31 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
282 WWUS76 KLOX 222155 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 155 PM PST Sun Nov 22 2020 CAZ039-052-230600- /O.NEW.KLOX.WI.Y.0074.201123T0400Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 155 PM PST Sun Nov 22 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 8 PM this evening to 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest this evening between Gaviota and Refugio then spread along the foothills and interior mountains above Montecito Monday through early Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
714 WWUS76 KLOX 230619 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1019 PM PST Sun Nov 22 2020 CAZ039-052-231430- /O.CON.KLOX.WI.Y.0074.000000T0000Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1019 PM PST Sun Nov 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest this evening between Gaviota and Refugio then spread along the foothills and interior mountains above Montecito Monday through early Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
647 WWUS76 KLOX 231318 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 518 AM PST Mon Nov 23 2020 CAZ039-052-240200- /O.CON.KLOX.WI.Y.0074.000000T0000Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 518 AM PST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a noticeable drop off in wind speeds from mid morning through late afternoon. Late this afternoon the winds will increase again starting near Gaviota and then spreading along the foothills and interior mountains above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
441 WWUS76 KLOX 232224 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 224 PM PST Mon Nov 23 2020 CAZ039-052-240600- /O.CON.KLOX.WI.Y.0074.000000T0000Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 224 PM PST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph this evening into the early night. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Late this afternoon the winds will increase again starting near Gaviota and then spreading along the foothills and interior mountains above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
047 WWUS76 KLOX 240312 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 712 PM PST Mon Nov 23 2020 CAZ039-052-241100- /O.CON.KLOX.WI.Y.0074.000000T0000Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 712 PM PST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph this evening into the early night. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Late this afternoon the winds will increase again starting near Gaviota and then spreading along the foothills and interior mountains above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
389 WWUS76 KLOX 241112 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 312 AM PST Tue Nov 24 2020 CAZ039-052-241215- /O.EXP.KLOX.WI.Y.0074.000000T0000Z-201124T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 312 AM PST Tue Nov 24 2020 ...WIND ADVISORY HAS EXPIRED... The winds have subsided to below advisory levels. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 1:54 PM PST, 1 minute earlier.
Area forecast discussion, Nov 22, 1:54 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
154 PM PST Sun Nov 22 2020
.SYNOPSIS...22/105 PM.
Gusty Sundowner winds are expected for the Santa Barbara County
region through Monday evening, otherwise northwest to northeast
winds will impact areas of Los Angeles and Ventura Counties Monday
and Tuesday. It will remain dry with near normal temperatures
through Thursday. Dry and warm Santa Ana winds may develop by
Friday.
&&
.SHORT TERM (TDY-WED)...22/123 PM.
Overall a mild day with highs well into the 70s across the valleys
and even a few lower 80s today. Winds are reversing toward onshore
as pressure gradients trend positive, and while humidities remain
between 10-20 percent across a large number of stations. Low
clouds have been hugging the coast from San Pedro to Huntington
Beach all day, expect these to expand overnight and slide
northward toward the Ventura and even eastern Santa Barbara County
coasts by Monday morning.
Main impacts tonight will be Sundowner winds across canyons and
foothills of Santa Barbara County. Strongest winds start between
Gaviota and Refugio but then carry eastward Monday morning and
impact foothills above Montecito and across the interior mountain
canyons. A fast-moving upper trough will help enhance the winds
and they will persist through Monday evening for SBA County. There
will be some areas of poor humidity recovery for midslopes with
readings only 25-35 percent at best. Also, gusty NW-N winds will
start to increase along the I-5 corridor down into the Santa
Clarita Valley and western San Fernando Valley late Monday
morning. Winds turn more NE Monday night into Tuesday. Many of
these areas will have a potential for wind advisory conditions,
but will allow future shifts to evaluate further. Temperatures
will be several degrees cooler on Monday due to this passing
trough and gusty winds.
By Tuesday, a shortwave ridge pops up in advance of yet another
fast-moving upper trough approaching by late Wednesday. Light
offshore winds will allow temperatures to rebound some on Tuesday,
but we might lose a few degrees on Wednesday as heights begin to
fall once again. Be on the lookout for gusty north winds for the
central coast Wednesday night as this next system moves in.
.LONG TERM (THU-SUN)...22/152 PM.
ECMWF ensembles have been consistent with a moderate Santa Ana
wind event by late Thursday and Friday. Newhall Pass ensemble data
even has a few high wind members showing, but averaging between
40-45 mph. All medium models indicate a cold, deep trough will
move across the Great Basin and central Rockies, but some
uncertainty lies with the strength and placement. The ECMWF and
GEM have trended stronger overall with a closed low over
northwest AZ. There is plenty of time to build confidence in this
wind event, but fire weather concerns could be a significant
threat by late Thanksgiving Day and continuing through the weekend
as very dry and warm conditions are likely to follow the winds.
The GFS PWAT values drop below 0.15 inch Friday night to Saturday,
which has a return interval of 2-5 years on GEFS ensemble data.
Extremely dry for late November. The duration of dry and warm
conditions could persist for a concerning multi-day period right
into the first week of December. In fact, deterministic models
show a stronger trough digging over the Great Basin and Rockies
around Dec. 2nd which could reinforce Santa Ana wind impacts.
Ensembles have a long period of gusts over 34 kts in the mountains
that week which could be a critical fire weather stretch.
Another drier than normal month is looking likely to start our La
Nina winter season.
&&
.AVIATION...22/1845Z.
At 17z at KLAX... The inversion was around 200 feet. The top of
the inversion was around 2250 feet with a temperature of about 19
degrees Celsius.
Overall... Moderate to high confidence in the current TAFs. IFR/MVFR
conditions have a ninety percent chance of returning to KLGB,
sixty percent chance to KLAX, and thirty percent chance of
developing at KSMO, KCMA, KOXR, and KPRB 09z-18z. Otherwise and
elsewhere, VFR conditions will prevail.
KLAX... Moderate confidence in the current TAF. IFR/MVFR
conditions have a sixty percent chance of returning 09z-18z.
Otherwise, VFR conditions will prevail throughout the forecast
period. There will not be any east winds greater than 8 kts.
KBUR... High confidence in the current TAF. VFR conditions will
prevail throughout the forecast period.
&&
.MARINE...22/117 PM.
Across the outer waters... Conditions will be at least Small
Craft Advisory (SCA) level throughout the week with a forty
percent chance of gale level winds Wednesday and Thursday. The
strongest winds will be in the afternoon and evening hours.
Across the nearshore waters of the Central Coast... Winds will
increase to SCA level this afternoon and continue through Monday
night. Conditions will be below SCA level Tuesday through
Friday.
Across the inner waters south of Point Conception... Winds will
increase to SCA level this afternoon and continue through Monday
night through the Santa Barbara Channel. Otherwise and elsewhere,
conditions will be below SCA level.
Patchy fog overnight and morning fog will continue through Monday
morning south of Point Conception.
&&
.BEACHES...22/113 PM.
An increasing northwest swell will bring high surf to the beaches
along the Central Coast on Wednesday and Thanksgiving Day. Surf
and swells will peak late Wednesday night at 13 to 17 feet with
local sets to 20 feet along west to northwest facing beaches.
Strong rip currents are likely and beach erosion is possible.
Most of the swell energy avoids the southern California bight.
Beaches south of Point Conception will have elevated surf and a
high risk of rip currents Wednesday and Thanksgiving Day, but no
high surf warning is anticipated.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 8 PM this evening to 3 AM PST
Tuesday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Tuesday for
zones 645-650-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
There is a potential for a moderate Santa Ana wind event
Thursday night and Friday mainly impacting Ventura and Los Angeles
Counties. An expected long duration of dry and warm weather with
heightened fire weather concerns will follow through the weekend.
&&
PUBLIC...EB
AVIATION...Kj
MARINE...Kj
BEACHES...Kj
SYNOPSIS...EB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:41 PM PST | Small Craft Advisory | LOX | 60 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.